Current Drug Safety

Dr. Seetal Dodd
University of Melbourne
Geelong, 3220


Nevirapine and/or Co-Trimoxazole Induced Stevens Johnson syndrome in HIV Infected Patient - A Case Report

Author(s): Kaksha Patel, Ashwin Panchasara, Bhargav Purohit and C.B. Tripathi

Affiliation: (C.B. Tripathi) Department of Pharmacology, Government Medical College and Sir Takhtsinhji General Hospital, Bhavnagar-364001 (Gujarat), India.

Keywords: Anti-retroviral therapy, Co-trimoxazole, Hepatotoxicity, HIV, Nevirapine, Stevens Johnson syndrome, Adverse drug reaction.


A 46 years old HIV reactive patient developed Stevens Johnson syndrome (SJS) probably due to nevirapine and/or co-trimoxazole. Patient was on zidovudine + lamivudine + nevirapine along with Co-trimoxazole since last two months. After 15 days, zidovudine was replaced with stavudine due to development of anemia. All these drugs were stopped after development of reaction. Temporal association was found between stavudine, lamivudine, nevirapine, cotrimoxazole and development of the reaction. Nevirapine and Co-trimoxazole were suspected to cause this reaction most probably due to associated hepatotoxicity and their common potential to cause SJS. In our case, patient died despite stopping of all medications.

Order Reprints Order Eprints Rights & PermissionsPrintExport

Article Details

Page: [72 - 74]
Pages: 3
DOI: 10.2174/1574886311308010011